Skip to main content Accessibility help
×
Home

RESTRICTED MAD FAMILIES

  • OSVALDO GUZMÁN (a1), MICHAEL HRUŠÁK (a2) and OSVALDO TÉLLEZ (a3)

Abstract

Let ${\cal I}$ be an ideal on ω. By cov ${}_{}^{\rm{*}}({\cal I})$ we denote the least size of a family ${\cal B} \subseteq {\cal I}$ such that for every infinite $X \in {\cal I}$ there is $B \in {\cal B}$ for which $B\mathop \cap \nolimits X$ is infinite. We say that an AD family ${\cal A} \subseteq {\cal I}$ is a MAD family restricted to ${\cal I}$ if for every infinite $X \in {\cal I}$ there is $A \in {\cal A}$ such that $|X\mathop \cap \nolimits A| = \omega$ . Let a $\left( {\cal I} \right)$ be the least size of an infinite MAD family restricted to ${\cal I}$ . We prove that If $max$ {a,cov ${}_{}^{\rm{*}}({\cal I})\}$ then a $\left( {\cal I} \right) = {\omega _1}$ , and consequently, if ${\cal I}$ is tall and $\le {\omega _2}$ then a $\left( {\cal I} \right) = max$ {a,cov ${}_{}^{\rm{*}}({\cal I})\}$ . We use these results to prove that if c $\le {\omega _2}$ then o $= \overline o$ and that as $= max$ {a,non $({\cal M})\}$ . We also analyze the problem whether it is consistent with the negation of CH that every AD family of size ω1 can be extended to a MAD family of size ω1.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      RESTRICTED MAD FAMILIES
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      RESTRICTED MAD FAMILIES
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      RESTRICTED MAD FAMILIES
      Available formats
      ×

Copyright

References

Hide All
[1]Abraham, U. and Magidor, M., Cardinal arithmetic, Handbook of Set Theory (Foreman, M. and Kanamori, A., editors), vol. 1, Springer, Dordrecht, 2010, pp. 11491227.
[2]Balcar, B., Hernández-Hernández, F., and Hrušák, M., Combinatorics of dense subsets of the rationals. Fundamenta Mathematicae, vol. 183 (2004), no. 1, pp. 5980.
[3]Balcar, B. and Simon, P., Disjoint refinement, Handbook of Boolean Algebras (Monk, J. D. and Bonnet, R., editors), vol. 2, North-Holland, Amsterdam, 1989, pp. 333388.
[4]Bartoszyński, T. and Judah, H., Set Theory: On the Structure of the Real Line, , A. K. Peters Ltd., Wellesley, MA, 1995. (English).
[5]Blass, A., Combinatorial cardinal characteristics of the continuum, Handbook of Set Theory, vol. 1, 2, 3, Springer, Dordrecht, 2010, pp. 395489.
[6]Brendle, J., Around splitting and reaping. Commentationes Mathematicae Universitatis Carolinae, vol. 39 (1998), no. 2, pp. 269279.
[7]Brendle, J., Mad families and iteration theory, Logic and Algebra (Zhang, Y., editor), Contemporary Mathematics, vol. 302, American Mathematical Society, Providence, RI, 2002, pp. 131.
[8]Brendle, J. and Yatabe, S., Forcing indestructibility of MAD families. Annals of Pure and Applied Logic, vol. 132 (2005), no. 2–3, pp. 271312.
[9]Guzmán, O., Fuchino, S., Geshke, S., and Soukup, L., How to drive our families mad ?, preprint.
[10]Guzmán, O., Hrušák, M., Martínez, C., and Ramos, A., Generic existence of MAD families, this Journal, vol. 82 (2017), no. 1, pp. 303316.
[11]Hernández-Hernández, F. and Hrušák, M., Cardinal invariants of analytic P-ideals. Canadian Journal of Mathematics, vol. 59 (2007), no. 3, pp. 575595.
[12]Hrušák, M., Selectivity of almost disjoint families. Acta Universitatis Carolinae. Mathematica et Physica, vol. 41 (2000), no. 2, pp. 1321.
[13]Hrušák, M., Combinatorics of filters and ideals, Set Theory and its Applications (Babinkostova, L., Caicedo, A. E., Geschke, S., and Scheepers, M., editors), Contemporary Mathematics, vol. 533, American Mathematical Society, Providence, RI, 2011, pp. 2969.
[14]Hrušák, M., Almost disjoint families and topology, Recent Progress in General Topology III (Hart, K. P., van Mill, J, and Simon, P., editors), Atlantis Press, Paris, 2014, pp. 601638.
[15]Hrušák, M. and Ferreira, S. G., Ordering MAD families a la Katětov, this Journal, vol. 68 (2003), no. 4, pp. 13371353.
[16]Hrušák, M., Meza-Alcántara, D., and Minami, H., Pair-splitting, pair-reaping and cardinal invariants of Fσ-ideals, this Journal, vol. 75 (2010), no. 2, pp. 661677.
[17]Hrušák, M. and Zapletal, J., Forcing with quotients. Archive for Mathematical Logic, vol. 47 (2008), no. 7–8, pp. 719739.
[18]Kamburelis, A. and Weglorz, B., Splittings. Archive for Mathematical Logic, vol. 35 (1996), no. 4, pp. 263277.
[19]Kurilić, M. S., Cohen-stable families of subsets of integers, this Journal, vol. 66 (2001), no. 1, pp. 257270.
[20]Leathrum, T. E., A special class of almost disjoint families, this Journal, vol. 60 (1995), no. 3, pp. 879891.
[21]Miller, A. W., Covering 2ω with ω1 disjoint closed sets, The Kleene Symposium (Barwise, J., Keisler, H. J., and Kunen, K., editors), Studies in Logic and the Foundations of Mathematics, vol. 101, Elsevier, Amsterdam, 1980, pp. 415421.
[22]Newelski, L., On partitions of the real line into compact sets, this Journal, vol. 52 (1987), no. 2, pp. 353359.
[23]Shelah, S., Proper and Improper Forcing, second ed., Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1998.
[24]Shelah, S., Two cardinal invariants of the continuum (d < a) and FS linearly ordered iterated forcing. Acta Mathematica, vol. 192 (2004), no. 2, pp. 187223.
[25]Spinas, O., Partition numbers. Annals of Pure and Applied Logic, vol. 90 (1997), no. 1–3, pp. 243262.
[26]Zapletal, J., Forcing Idealized, Cambridge Tracts in Mathematics, vol. 174, Cambridge University Press, Cambridge, 2008.

Keywords

RESTRICTED MAD FAMILIES

  • OSVALDO GUZMÁN (a1), MICHAEL HRUŠÁK (a2) and OSVALDO TÉLLEZ (a3)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.